What are the side effects if you have mirena longer than 5 years?

Question is Closed Report Mark as Favorite

Responses (2)

1 Sep 2010

Don't know about side effects, per se, but you can definitely get pregnant, as the levonorgesterel in the IUD will no longer be in effect. Increasing your risks of ectopic pregnancy.

Votes: +1
Anonymous

1 Sep 2010

Hello,

Reversible birth control that works for a long time (up to 5 years).
The medication in the device is slowly released into the body over a 5-year period.

The levonorgestrel intrauterine device may become embedded into the wall of the uterus, or may perforate (form a hole) in the uterus. If this occurs, the device may no longer prevent pregnancy, or it may move outside the uterus and cause scarring, infection, or damage to other organs. If the device embeds in or perforates the uterine wall, your doctor may need to surgically remove the device.

Call your doctor at once if you have a serious side effect such as:

Expand...

Votes: +0

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar questions

Mirena - Can you remove the murina on your own without any side effects? If so, can you feel it?

... being removed? Does it hurt any? We have had it in for a couple years now but are ready for are 2nd child and just wanted to know if we could ...

1 answer 8 Jan 2010

Like Mirena IUD but is there help for side effects?

I love the idea that the Mirena IUD is effortless but I am struggling with side effects. I had mine implanted May 2009 after my third child. Now that ...

1 answer 20 May 2010

About Mirena?

I have had Mirena for the last nine years and recently pigmentation has occured on my face. I have asked my beautition and have asked if Mirena has ...

1 answer 1 Jul 2010

Mirena side effects compared to Depo side effects?

In my early 30s I tried the Depo shot and I bleed so heavy for so long that I became anemic and was put on the pill to stop the bleeding. Now ...

1 answer 17 Jan 2011